Alert archive / Maryland / Tornado Warnings in 2009
Tornado Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 20, 2009, 3:34 PM EDT for Harford County, Maryland. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2009, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 20, 2009, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Harford County, MD
The radar
The Dover AFB radar (KDOX), 94 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:05 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KLWX 201934
TORLWX
MDC025-202000-
/O.NEW.KLWX.TO.W.0004.090620T1934Z-090620T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT SAT JUN 20 2009
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HARFORD COUNTY IN NORTHERN MARYLAND...
* UNTIL 400 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR PLEASANT HILLS...
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERRYMAN...
HARFORD FURNACE...
ABERDEEN PROVING GROUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING
FOR MARYLAND AND NORTHERN VIRGINIA.
&&
LAT...LON 3940 7616 3938 7617 3936 7620 3939 7625
3940 7626 3948 7641 3953 7639 3949 7608
3948 7606 3945 7605
TIME...MOT...LOC 1934Z 280DEG 21KT 3949 7634
$$
SMZ/BAJ3 follow-up statements
000
WWUS51 KLWX 201943
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT SAT JUN 20 2009
MDC025-202000-
/O.CON.KLWX.TO.W.0004.000000T0000Z-090620T2000Z/
HARFORD MD-
343 PM EDT SAT JUN 20 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR HARFORD
COUNTY...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BELCAMP...OR JUST
WEST OF PERRYMAN...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRYMAN AND ABERDEEN PROVING GROUND
LAT...LON 3942 7614 3942 7617 3943 7621 3944 7624
3947 7628 3950 7624 3946 7607 3945 7605
TIME...MOT...LOC 1943Z 285DEG 45KT 3947 7623
$$
BAJ/SMZ000
WWUS51 KLWX 201951
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT SAT JUN 20 2009
MDC025-202000-
/O.CON.KLWX.TO.W.0004.000000T0000Z-090620T2000Z/
HARFORD MD-
351 PM EDT SAT JUN 20 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR HARFORD
COUNTY...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTHEASTERN
HARFORD COUNTY...OR NEAR ABERDEEN...MOVING EAST AT 40 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
LAT...LON 3942 7614 3944 7616 3946 7615 3945 7608
3945 7605
TIME...MOT...LOC 1951Z 287DEG 37KT 3944 7614
$$
SMZ/BAJ000
WWUS51 KLWX 201958
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 PM EDT SAT JUN 20 2009
MDC025-202007-
/O.EXP.KLWX.TO.W.0004.000000T0000Z-090620T2000Z/
HARFORD MD-
358 PM EDT SAT JUN 20 2009
...THE TORNADO WARNING FOR HARFORD COUNTY EXPIRES AT 400 PM EDT...
THE STORM THAT PRODUCED A STRONG CIRCULATION EARLIER NEAR PERRYMAN
HAS WEAKENED. HOWEVER STORMS ARE STILL OVER THE EXTREME SOUTHEASTERN
PORTION OF HARFORD COUNTY NEAR ABERDEEN PROVING GROUND...BUT THESE
STORMS WILL MOVE EAST OF THE COUNTY BY 400 PM...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM
LAT...LON 3942 7614 3944 7616 3946 7615 3945 7608
3945 7605
TIME...MOT...LOC 1957Z 287DEG 37KT 3942 7607
$$
BAJ/SMZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:27 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 20, 3:27 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 327 PM EDT SAT JUN 20 2009 .SYNOPSIS... A COLD FRONT EAST OF THE BLUE RIDGE WILL QUICKLY PUSH EAST THROUGH THE REST OF THE AREA BY EARLY THIS EVENING. LOW PRESSURE OVER CENTRAL PENNSYLVANIA WILL MOVE OFF THE SOUTHERN NEW ENGLAND COAST EARLY SUNDAY MORNING BEFORE STALLING OFF THE MID ATLANTIC COAST THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ISSUED TORNADO WATCH 486 UNTIL 8 PM FOR THE CHES BAY AND SURROUNDING COUNTIES IN MD...AS WELL AS KING GEORGE AND STAFFORD COUNTIES IN C VA. EXPECT THREAT TO DIMINISH BY THE LATE AFTERNOON/EARLY EVENING AS THE COLD FRONT CLEARS THE AREA. WATER VAPOR IMAGERY LOOP THIS AFTERNOON CLEARLY SHOWS SHORTWAVE DISTURBANCE RACING ACROSS THE CWA. 18Z SFC ANALYSIS SHOW COLD FRONT JUST MAKING IT E OF THE BLUE RIDGE. THIS COLD FRONT WILL QUICKLY PUSH EWD THRU THE REGION EARLY THIS EVENING. BREAKS IN CLDS OVER THE LAST FEW HRS HELPED DESTABILIZE THE ATMOSPHERE WHICH HAS LED TO TSTM DEVELOPMENT MAINLY E OF THE BLUE RIDGE. AS STATED IN PREVIOUS DISCUSSIONS...STRONG SHEAR ALOFT AND MODEST INSTABILITY WILL ALLOW FOR SOME STORMS TO BECOME SEVERE AHEAD OF THE SHORTWAVE. THE TIME PD FOR SEVERE STORMS IS DWINDLING WITH THE ATMOSPHERE STABILIZING A BIT WITHIN DRY ADVECTION AND CAA REGIME BEHIND THE FRONT. STRONGER STORMS HAVE THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISO TORNADOES. SYNOPTIC WISE...CAA BEHIND THE FRONT WILL HELP MIX STRONG WINDS ALOFT DOWN TO THE SFC. WINDS HAVE ALREADY GUSTED TO AROUND 30 KT IN CBE/OKV/MRB/W99. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... SFC LOW/UPPER TROUGH BECOMES VERTICALLY STACKED AS IT MOVES OFF LONG ISLAND. THE LOW WILL MEANDER OFF THE MID ATLANTIC COAST THRU TUE. A FEW SHORTWAVE DISTURBANCES WILL SWING AROUND BACKSIDE OF THE LOW...WHICH WILL HELP TRIGGER A FEW ISO SHOWERS E OF THE MTS DURING THIS PERIOD. THE PERIOD DOES NOT LOOK TO BE A WASHOUT BY ANY MEANS. THE BEST CHANCES FOR SHOWERS WILL BE CLOSER TOWARDS THE CHES BAY WHERE LINGERING MOISTURE AND THE BEST FORCING FOR ASCENT WILL EXIST AS A SERIES OF VORT MAXS SWING THRU. A TIGHT GRADIENT WILL EXIST BETWEEN THE STORM SYSTEM OFF THE COAST AND WEAK HIPRES TO THE W...PUTTING THE MID ATLANTIC IN STRONG NLY FLOW. 12Z GFS BUFKIT SOUNDING INDICATED STRONGER WIND GUSTS TO 35 MPH MAY MIX DOWN TO THE SFC SUN. GRADIENT SHOULD RELAX A BIT BY SUN NIGHT...BUT GUSTS TO 25 MPH WILL BE POSSIBLE DURING THE DAY MON AND TUE. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPR LOW STILL SPINNING OFF THE COAST MID WEEK. CANT RULE OUT SOME ISOLD ACTIVITY ON BACK SIDE OF THE SYSTEM WITH WEAK IMPULSES ROTATING ARND IT ACTG AS A TRIGGER. GUIDANCE POPS 20 OR LESS UNTIL FRI WHEN VIGOROUS VORT IS SLATED TO MOVE QUICKLY SEWD ACRS MID ATLC REGION. CHC POPS FRI. TEMPS WITHIN A FEW DEGS OF SEASONAL NORMS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A COLD FRONT CURRENTLY JUST E OF THE BLUE RIDGE WILL MOVE THRU THE ERN TERMINALS LATE THIS AFTERNOON. THE FROPA WILL BE MARKED BY A WINDSHIFT FROM THE W AND BECOMING GUSTY 20 TO 30 KT. WINDS SHOULD START TO RELAX AFTER SUNSET. THE FRONT WILL TRIGGER MORE TSTM ACTIVITY ACROSS ERN TERMINALS THRU THE LATE AFTERNOON HRS. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS. A GENERAL DRYING TREND IS EXPECTED TONIGHT THRU EARLY NEXT WEEK. HOWEVER...SOME SHOWERS ARE POSSIBLE ACROSS ERN TERMINALS DURING THIS TIME. A TIGHT GRADIENT WILL DEVELOP BETWEEN STALLED LOPRES OFF THE MID ATLANTIC COAST AND WEAK HIPRES TO THE WEST. THIS WILL PRODUCE GUSTY NLY WINDS SUN. GUSTS 25 TO 30 KT POSSIBLE SUN MORNING THRU SUN EVENING. && .MARINE... A COLD FRONT WILL MOVE THRU THE WATERS THIS AFTERNOON INTO THE EARLY EVENING HRS. BEHIND THE FRONT STRONG WLY WINDS WILL MIX DOWN TO THE SFC. SOLID SCA GUSTS 25 TO 30 KT ARE EXPECTED THIS EVENING THRU SUN. DECIDED NOT TO GO WITH GALE WARNING...HOWEVER A LOCATION OR TWO MAY GUST TO 35 KT THIS EVENING. LOPRES OVER C PA WILL MOVE OFF THE COAST BEFORE STALLING E OF THE WATERS THRU EARLY NEXT WEEK. A TIGHT GRADIENT WILL DEVELOP BETWEEN THE STALLED LOW OFF THE MID ATLANTIC COAST AND WEAK HIPRES TO THE WEST...RESULTING IN GUSTY NLY WINDS. SCA HAS BEEN EXTENDED INTO SUN NIGHT AS LOPRES STALLS OFF THE MID ATLANTIC COAST. SCA ADVISORY WILL MOST LIKELY NEED TO BE EXTENDED INTO MON AS THE PRESSURE GRADIENT REMAIN STRONG BETWEEN THESE TWO SYSTEMS. && .EQUIPMENT... WSR-88D IS STILL DOWN DUE TO A FAULTY PART. WE RECIEVED THE PART AROUND 3 PM AND EL TECHS ARE COMING IN SHORTLY TO FIX IT. HOPEFULLY WILL BE OPERATIONAL BY THE EARLY EVENING. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ530>537. && SYNOPSIS...JRK NEAR TERM...JRK SHORT TERM...JRK LONG TERM...RDH AVIATION...JRK MARINE...JRK EQUIPMENT...JRK
Hazardous weather outlook, Jun 20, 11:45 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1145 AM EDT SAT JUN 20 2009 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 211000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1145 AM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THROUGH THIS AFTERNOON. SOME THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. THE MOST LIKELY TIME FOR SEVERE WEATHER IS THROUGH 4 PM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY 2 PM THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY CONTINUES ACROSS THE WATERS SUNDAY AND SUNDAY EVENING. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-211000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1145 AM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THROUGH THIS AFTERNOON. SOME THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. THE MOST LIKELY TIME FOR SEVERE WEATHER IS THROUGH 3 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 20, 10:23 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1023 AM EDT SAT JUN 20 2009 VAZ041-042-052-053-201500- FAUQUIER VA-LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- FAIRFAX VA- 1023 AM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORM TO AFFECT FAUQUIER...LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES... AT 1021 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND MARSHALL IN NORTHERN FAUQUIER COUNTY...MOVING EAST AT 40 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE MIDDLEBURG... HAYMARKET...ARCOLA...DULLES AIRPORT... CENTREVILLE... CHANTILLY... HERNDON... OAKTON...RESTON...WOLF TRAP AND VIENNA. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...AND BRIEF TORRENTIAL RAIN IS EXPECTED WITH THIS STORM. STRONG
Special weather statement, Jun 20, 11:04 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1104 AM EDT SAT JUN 20 2009 DCZ001-MDZ009-VAZ042-053-054-201545- DISTRICT OF COLUMBIA DC-MONTGOMERY MD-LOUDOUN VA- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA- 1104 AM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA AND THE NORTHWEST SUBURBS... AT 11 AM EDT...A STRONG THUNDERSTORM WAS OVER WOLF TRAP AND GREAT FALLS...MOVING RAPIDLY EAST AT 50 MPH. AT THE SAME TIME ANOTHER STRONG STORM WAS OVER WESTERN MONTGOMERY COUNTY MOVING EAST. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STRONG STORMS INCLUDE BETHESDA...CHEVY CHASE...AMERICAN UNIVERSITY... GEORGETOWN... WASHINGTON... ROCKVILLE...OLNEY...AND NORTH ARLINGTON. WIND GUSTS OF 40 MPH...SMALL HAIL...AND TORRENTIAL RAIN IS EXPECTED WITH THESE STORMS. STRONG
Special weather statement, Jun 20, 12:01 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1201 PM EDT SAT JUN 20 2009 MDZ016-017-VAZ057-201630- KING GEORGE VA-CHARLES MD-ST. MARYS MD- 1201 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORM TO AFFECT KING GEORGE...CHARLES AND ST. MARYS COUNTIES... AT NOON...A STRONG THUNDERSTORM WAS NEAR BEL ALTON AND PORT TOBACCO... MOVING EAST AT 40 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE LEONARDTOWN... NEWBURG... FAULKNER... DAHLGREN... AND CHAPTICO. BRIEF TORRENTIAL RAIN... FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH... AND SMALL HAIL ARE EXPECTED WITH THIS STORM. STRONG
Special weather statement, Jun 20, 2:35 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 235 PM EDT SAT JUN 20 2009 VAZ041-050-051-055-056-201915- ORANGE VA-STAFFORD VA-CULPEPER VA-FAUQUIER VA-SPOTSYLVANIA VA- 235 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...STAFFORD...CULPEPER... FAUQUIER AND SPOTSYLVANIA COUNTIES... AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF GOLDVEIN...MOVING SOUTHEAST AT 20 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE MASSAPONAX. WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. BAJ
Special weather statement, Jun 20, 3:02 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 302 PM EDT SAT JUN 20 2009 MDZ006-007-011-201945- NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD- 302 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HARFORD AND SOUTHERN BALTIMORE COUNTIES... AT 302 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF COCKEYSVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE TIMONIUM...LUTHERVILLE...EUDOWOOD...LOCH RAVEN...HAMPTON...LOCH RAVEN VILLAGE...CARNEY...GLEN ARM...PARKVILLE AND PERRY HALL. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. BAJ
Special weather statement, Jun 20, 3:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 306 PM EDT SAT JUN 20 2009 MDZ016-017-VAZ055>057-201945- KING GEORGE VA-STAFFORD VA-CHARLES MD-ST. MARYS MD-SPOTSYLVANIA VA- 306 PM EDT SAT JUN 20 2009 ...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD...CHARLES... ST. MARYS AND SPOTSYLVANIA COUNTIES... AT 306 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF CHAPTICO TO WHITE OAK...MOVING SOUTHEAST AT 30 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE LEONARDTOWN...HOLLYWOOD...LEXINGTON PARK...CALIFORNIA...PATUXENT RIVER NAS...SAINT MARYS RIVER AND SAINT INIGOES CREEK. WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. BAJ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:24 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 53 min |
| Jun 20, 3:46 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 29 min |
| Jun 20, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 37 min |
Nearby
Tornado Warnings in Maryland, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.